Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have been on accutane three times. The first time the acne came back quite quickly, at this point my doctor started me on Diane 35 again, and eventually as my skin continued to worsen, she put me pack on accutane, this time for longer. I stayed on the Diane 35 for a few months after the accutane, and eventually stopped. My skin stayed clear for a while, but about five or six months later the acne came back with a vengeance.

My doctor then put me back on diane 35 and accutane, and it took a long time to see results, meanwhile I was experiencing some of the worst cystic acne I had ever had. At around the five month mark, I finally started to see an improvement and stayed on the accutane, eventually lowering the dosage before cutting it out completely after about a year after starting. My doctor told me to stay on the Diane longer this time, in case maybe it had been going off of it that had caused my acne to come back the last time.

Right now, it is about eight months since I went off the accutane, my skin is clear and I have only had one or two pimples since. I am nearing the end of my diane 35 prescription and have moved to a different city, so I can see the doctor who was seeing me through it. I am considering stopping the Diane 35 again instead of getting a new prescription but I am worried what effect this could have on my skin. I have done some research and see that lots of people have skin problems after coming off of birth control, even those who never had issues with acne before going on the pill.

I don't know whether I should risk coming off the pill, or when I should when I do. I really don't want the acne to come back, but I also don't want to stay on it forever. Can anyone give me any advice? I am worried now after doing some reading that I never should have gone on the pill for this issue as it is only going to make things worse in the long run. Does anyone have any experience coming off of diane after finishing accutane?

thanks!

Share this post


Link to post
Share on other sites

Hey there! I just wanted to remind you not to double post. I'm not sure if it was intentional or not, but please refrain from doing so in the future. =)

I unfortunately do not have any experience in accutane or birth control, but I would imagine you might have a bit of a breakout if your skin is still prone to acne because your hormones will be adjusting.

Also, if you find that your acne does come back if you quit Diane, maybe talk to your doctor about something called spirolactone? It has the hormonal component without the birth control part. I've heard great things from a lot of individuals on the forums here. Maybe take a chance into researching it?

Good luck whatever avenue you take!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×